Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 29, 2012, 8:21 PM CDT for Lipscomb County, Texas. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2012, 8:21 PM CDT (01:21 UTC)
- Expired
- Mar 29, 2012, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 176 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:27 PM CDT | HAIL 1.75 | 5 N Higgins, TX | |
| Mar 29, 8:30 PM CDT | HAIL 1.75 | Higgins, TX | VIA FACEBOOK REPORT. HAIL WAS COVERING THE GROUND. NEIGHBOR HAD A BROKEN WINDOW. |
| Mar 29, 8:35 PM CDT | HAIL 2.75 | Higgins, TX | ELLIS COUNTY OKLAHOMA EMERGENCY MANAGER REPORT RELAYED VIA NWS NORMAN. |
| Mar 29, 8:55 PM CDT | HAIL 1.5 | Higgins, TX | |
| Mar 29, 9:00 PM CDT | HAIL 2 | Higgins, TX | |
| Mar 29, 9:19 PM CDT | HAIL 1.75 | 8 Ene Lipscomb, TX | HAIL UP TO ONE INCH DEEP COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS54 KAMA 300121 SVRAMA TXC295-300215- /O.NEW.KAMA.SV.W.0016.120330T0121Z-120330T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT THU MAR 29 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 915 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGGINS...OR ABOUT 14 MILES EAST OF LIPSCOMB. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... HIGGINS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3606 10030 3637 10010 3632 9999 3606 10000 TIME...MOT...LOC 0121Z 225DEG 2KT 3617 10003 $$ JC
3 follow-up statements
538 WWUS54 KAMA 300140 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 840 PM CDT THU MAR 29 2012 TXC295-300215- /O.CON.KAMA.SV.W.0016.000000T0000Z-120330T0215Z/ LIPSCOMB TX- 840 PM CDT THU MAR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN LIPSCOMB COUNTY... AT 827 PM CDT...THE PUBLIC REPORTED HAIL THE SIZE OF GOLF BALLS 5 MILES NORTH OF HIGGINS. THIS STORM WAS LOCATED NEAR HIGGINS...AND SPREAD WEST TO ABOUT 8 MILES SOUTHEAST OF LIPSCOMB. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL AND VERY HEAVY RAIN. STRONG WINDS ARE ALSO POSSIBLE. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10030 3637 10010 3632 9999 3606 10000 TIME...MOT...LOC 0134Z 225DEG 2KT 3618 10002 $$ JC
140 WWUS54 KAMA 300151 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 851 PM CDT THU MAR 29 2012 TXC295-300215- /O.CON.KAMA.SV.W.0016.000000T0000Z-120330T0215Z/ LIPSCOMB TX- 851 PM CDT THU MAR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN LIPSCOMB COUNTY... AT 835 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING BASEBALL SIZE HAIL IN HIGGINS. THIS STORM WAS LOCATED NEAR HIGGINS...AND SPREAD WEST TO ABOUT 8 MILES SOUTHEAST OF LIPSCOMB. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10030 3637 10010 3632 9999 3606 10000 TIME...MOT...LOC 0148Z 236DEG 6KT 3614 10014 $$ JC
222 WWUS54 KAMA 300211 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 911 PM CDT THU MAR 29 2012 TXC295-300215- /O.CON.KAMA.SV.W.0016.000000T0000Z-120330T0215Z/ LIPSCOMB TX- 911 PM CDT THU MAR 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHEASTERN LIPSCOMB COUNTY... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED FROM HIGGINS TO 10 MILES NORTHWEST OF HIGGINS...OR ABOUT 9 MILES SOUTHEAST OF LIPSCOMB...AND WAS NEARLY STATIONARY. THIS STORM WILL BE OVER HIGHWAY 213 NORTHWEST OF HIGGINS. AT 855 PM...PING PONG BALL SIZE HAIL WAS REPORTED BY TRAINED SPOTTERS IN HIGGINS. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3606 10030 3637 10010 3632 9999 3606 10000 TIME...MOT...LOC 0208Z 212DEG 4KT 3617 10013 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:41 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 29, 6:41 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT THU MAR 29 2012 .AVIATION... ISOLATED THUNDERSTORMS THIS EVENING WILL STAY WELL TO THE EAST OF TERMINALS. WEAK COLD FRONT WILL CAUSE SURFACE WINDS TO BECOME NORTHWEST ACROSS SOUTHERN PART OF FORECAST AREA THIS EVENING...AND NORTHEAST ACROSS NORTHERN SECTIONS. LOW-LEVEL MOISTURE WILL INCREASE LATE TONIGHT...WITH DEVELOPMENT OF IFR CEILINGS AROUND 12Z FRIDAY AT NORTHERN TERMINALS...AND LIFR CEILINGS AT KAMA. IFR TO MVFR VISIBILITIES IN BR ARE EXPECTED BETWEEN 12Z AND 16Z FRIDAY. BY 16Z FRIDAY...NORTHERN TERMINALS SHOULD SCATTER OUT...WITH VFR CONDITIONS TO FOLLOW. AT KAMA...CEILINGS FORECAST TO LIFT INTO MVFR RANGE AROUND 18Z FRIDAY...AND TO THEN DISSIPATE AROUND 20Z FRIDAY...WITH VFR CONDITIONS FOLLOWING. ANY AFTERNOON THUNDERSTORM DEVELOPMENT EXPECTED TO BE ISOLATED...AND WILL NOT BE INCLUDED IN TAFS AT THIS POINT. COCKRELL && .PREV DISCUSSION... /ISSUED 443 PM CDT THU MAR 29 2012/ DISCUSSION... FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH FRIDAY EVENING AND POSSIBLE STRONG WINDS SUNDAY AND MONDAY. WEAK COLD FRONT WAS DRAPED ACROSS THE NORTHERN HALF OF THE TX PANHANDLE LATE THIS AFTERNOON. SURFACE DRYLINE INTERSECTED THE FRONT OVER THE EAST CENTRAL TX PANHANDLE JUST EAST OF CANADIAN AND EXTENDED SOUTH THROUGH THE FAR EASTERN PANHANDLE. LINE OF CU WAS DEVELOPING ALONG THESE BOUNDARIES. LATEST LAPS/RUC ANALYSIS SHOWED MLCAPES AROUND 1500 J/KG IN THE FAR EASTERN TX PANHANDLE EAST OF THE DRYLINE...BUT STILL SOME CAPPING TO OVERCOME. A WEAK MID-LEVEL SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY WILL CONTINUE TO LIFT EAST OUT OF THE ROCKIES/HIGH PLAINS LATE THIS AFTERNOON AND EVENING...PROVIDING SOME WEAK FORCING TO SUPPLEMENT LIFT FROM LOW- LEVEL CONVERGENCE AND STRONG SURFACE HEATING ALONG THE BOUNDARIES. ANY STORMS THAT DEVELOP IN THE FAR EASTERN PANHANDLES THROUGH THIS EVENING MAY BECOME STRONG TO SEVERE...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH THE MAIN CONCERNS. DEEP LAYER SHEAR IS QUITE WEAK ATTM /AROUND 20 KTS/ BUT IS PROGGED TO INCREASE TO AROUND 30 KTS THIS EVENING. EXPECT ANY CONVECTION TO EITHER DISSIPATE OR MOVE EAST OF THE PANHANDLES BY MIDNIGHT AT THE LATEST. AFTER THE THUNDERSTORM POTENTIAL THIS EVENING...FOCUS THEN TURNS TO THE POSSIBILITY OF FOG LATE TONIGHT INTO FRIDAY MORNING. THE WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTH THROUGH THE AREA TONIGHT AS A SURFACE LOW DEVELOPS OVER THE SOUTH PLAINS/ROLLING PLAINS. LOW-LEVEL MOISTURE WILL INCREASE DUE TO AN EASTERLY FETCH BEHIND THE FRONT...AIDED BY THE CYCLONIC CIRCULATION AROUND THE LOW TO OUR SOUTH. HAVE THUS ADDED IN SOME PATCHY FOG FOR CENTRAL AND EASTERN AREAS LATE TONIGHT AND FRIDAY MORNING. FRIDAY LOOKS TO BE THE LAST DAY FOR SOME ISOLATED THUNDERSTORM POTENTIAL. WITH LOW-LEVEL MOISTURE WRAPPING INTO THE AREA FROM THE EAST AROUND THE AFOREMENTIONED SURFACE LOW TO OUR SOUTH...THE NAM AND GFS BOTH SHOW MLCAPES OF 1500-2000 J/KG OVER MOST OF THE AREA WITH MINIMAL CAPPING LEFT DURING THE AFTERNOON. ANOTHER WEAK MID-LEVEL SHORTWAVE IS FORECAST TO SLIDE ACROSS AS WELL. THUS HAVE EXPANDED SLIGHT CHANCE POPS TO COVER MOST OF THE AREA FRIDAY AFTERNOON...LINGERING INTO FRIDAY EVENING ACROSS THE SOUTHERN HALF OR SO OF THE CWA. ONCE AGAIN...STORMS THAT DEVELOP COULD BE STRONG TO SEVERE OWING TO AVAILABLE INSTABILITY AND DEEP-LAYER SHEAR OF 20-30 KTS. HOWEVER...EXPECT CONVECTION TO BE ISOLATED DUE TO WEAK FORCING. TEMPERATURES WILL BE SLIGHTLY COOLER ON FRIDAY IN THE POST-FRONTAL WEAK UPSLOPE FLOW. TEMPERATURES WILL QUICKLY REBOUND ON SATURDAY AS SHORTWAVE RIDGING DEVELOPS ALOFT...AND THE LEE SURFACE TROUGH REDEVELOPS...BRINGING A RETURN OF SOUTH/SOUTHWEST WINDS. NO PRECIPITATION EXPECTED AS THE DRYLINE MIXES INTO WESTERN OK. ATTENTION THEN TURNS TO THE NEXT UPPER TROUGH TO AFFECT THE AREA SUNDAY AND MONDAY. THE MAIN CHANGE FROM YESTERDAY IS THAT MODELS HAVE SLOWED DOWN THE PROGRESSION OF THIS SYSTEM...WITH THE STRONGER WINDS ALOFT NOW NOT MOVING IN UNTIL SUNDAY NIGHT AND MONDAY. THE LOW-LEVEL PRESSURE GRADIENT WILL STILL TIGHTEN UP ON SUNDAY AS A SURFACE LOW DEVELOPS OVER THE CENTRAL HIGH PLAINS AHEAD OF THE APPROACHING TROUGH...LEADING TO WINDY SOUTHWEST WINDS. HOWEVER...WINDS NO LONGER LOOKING AS STRONG AS EARLIER EXPECTED DUE TO THE SLOWER ARRIVAL OF THE UPPER SYSTEM. NOW THINKING WINDS MORE ON THE ORDER OF 20-30 MPH WITH GUSTS TO AROUND 45 MPH. WILL BE ANOTHER VERY WARM DAY SUNDAY AS H85 TEMPS SOAR TO +26-27C. MODELS CONTINUE TO STRUGGLE SOMEWHAT WITH THE EVOLUTION OF THIS TROUGH. THE ECMWF IS AN OUTLIER KEEPING THE TROUGH OPEN...MUCH WEAKER...AND MUCH MORE PROGRESSIVE. THE GFS AND CMC GEM CLOSE OFF A LOW IN THE BASE OF THE TROUGH OVER THE SOUTHERN ROCKIES/SOUTHERN HIGH PLAINS. THE NAM IS MORE IN LINE WITH THESE MODELS AT LEAST OUT TO 84 HOURS. HAVE THUS GONE MORE WITH THIS CLOSED LOW SOLUTION GIVEN MORE SUPPORT FROM MAJORITY OF MODELS AND HPC PREFERENCE. COULD SEE A FEW SHOWERS MONDAY AFTERNOON/EVENING AS THE UPPER LOW WORKS ACROSS. HOWEVER...THE BIGGER IMPACT LOOKS TO BE MUCH COOLER TEMPERATURES AND STRONG NORTH WINDS ON MONDAY BEHIND A STRONG COLD FRONT SCHEDULED TO PUSH THROUGH SUNDAY NIGHT OR MONDAY MORNING. COULD CERTAINLY BE LOOKING AT ADVISORY LEVEL WINDS MONDAY ON THE BACKSIDE OF THE SYSTEM. THINGS TURN QUIETER TUESDAY THROUGH THURSDAY. EXPECT DRY CONDITIONS AND MODERATING TEMPERATURES THROUGH THIS PERIOD AS A ZONAL FLOW/WEAK RIDGING ALOFT TAKES HOLD BEHIND THE DEPARTING UPPER LOW. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER AND DEWPOINTS HIGHER AS SOME MOISTURE WRAPS BACK INTO THE PANHANDLES FROM THE EAST. THIS WILL KEEP RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT AND WINDS WILL REMAIN LESS THAN 15 MPH. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE WESTERN AND CENTRAL PANHANDLES ON SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH AS A LEE SURFACE TROUGH DEVELOPS...AND RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT AS TEMPERATURES CLIMB BACK INTO THE MID TO UPPER 80S. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES ON SUNDAY AS SOUTHWEST WINDS INCREASE TO 20-30 MPH WITH GUSTS AROUND 45 MPH AND RELATIVE HUMIDITIES FALL TO 5 TO 15 PERCENT. STRONG NORTH WINDS ARE LIKELY ON MONDAY BEHIND A STRONG COLD FRONT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AS RELATIVE HUMIDITIES FALL TO 15 TO 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS MAY ALSO DEVELOP BEYOND MONDAY NEXT WEEK...BUT UNCERTAINTY CURRENTLY EXISTS WITH THE EVOLUTION OF AN UPPER LEVEL TROUGH AND RESULTANT IMPACTS ON THE AREA. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 47 78 49 88 50 / 10 20 20 0 0 BEAVER OK 52 80 51 87 53 / 10 10 10 0 0 BOISE CITY OK 44 77 47 87 48 / 5 20 10 0 0 BORGER TX 54 80 56 86 56 / 10 20 20 0 0 BOYS RANCH TX 47 81 47 90 50 / 10 20 20 0 0 CANYON TX 45 79 46 89 47 / 10 20 20 0 0 CLARENDON TX 53 79 51 88 53 / 10 20 20 0 0 DALHART TX 44 77 43 88 44 / 5 20 10 0 0 GUYMON OK 48 78 48 89 47 / 5 10 10 0 0 HEREFORD TX 45 79 47 88 47 / 10 20 20 0 0 LIPSCOMB TX 51 78 48 87 52 / 20 20 10 0 0 PAMPA TX 50 77 54 84 53 / 10 20 20 0 0 SHAMROCK TX 52 78 51 87 52 / 20 20 20 0 0 WELLINGTON TX 53 81 51 89 53 / 20 20 20 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
Hazardous weather outlook, Mar 29, 3:51 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT THU MAR 29 2012 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 351 PM CDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING. ANY STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 60 MPH THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS OVER MOST OF THE PANHANDLES FRIDAY AFTERNOON AND EVENING. IF STORMS DEVELOP...A FEW COULD BE STRONG TO MARGINALLY SEVERE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 60 MPH. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES ON SATURDAY DUE TO BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY LEVELS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE PANHANDLES ON SUNDAY DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...WILL LEAD TO ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY. A WIND ADVISORY MAY BE NEEDED ON MONDAY DUE TO THE STRONG NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE EASTERN PANHANDLES THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY THROUGH MONDAY. KB
In the hours before
Special weather statement, Mar 29, 7:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT THU MAR 29 2012 TXZ005-300130- LIPSCOMB TX- 747 PM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR LIPSCOMB COUNTY. AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES NORTH OF HIGGINS...OR ABOUT 13 MILES EAST OF LIPSCOMB...MOVING NORTHEAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| Mar 29, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 55 min |
| Mar 29, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 61 min |
| Mar 30, 3:35 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.